Alert archive / Texas / High Wind Warnings in 2022
High Wind Warning 44, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Nov 17, 2022, 7:28 PM CST for Culberson County, Texas. It took effect at Nov 18, 2022, 8:00 PM CST. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 17, 2022, 7:28 PM CST (01:28 UTC)
- In effect from
- Nov 18, 2022, 8:00 PM CST
- Expired
- Nov 18, 2022, 11:35 AM CST
- In force
- Issued by
- NWS Midland/Odessa, TX
County Culberson County, TX
The radar
The El Paso radar (KEPZ), 212 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 1.5 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2277 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
946 WWUS74 KMAF 180128 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 728 PM CST Thu Nov 17 2022 TXZ271-190900- /O.NEW.KMAF.HW.W.0044.221119T0200Z-221119T0900Z/ Guadalupe and Delaware Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 728 PM CST Thu Nov 17 2022 /628 PM MST Thu Nov 17 2022/ ...HIGH WIND WARNING IN EFFECT FROM 8 PM CST /7 PM MST/ FRIDAY TO 3 AM CST /2 AM MST/ SATURDAY FOR GUADALUPE PASS... * WHAT...Northeast winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...Guadalupe Pass. * WHEN...From 8 PM CST /7 PM MST/ Friday to 3 AM CST /2 AM MST/ Saturday. * IMPACTS...Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ For more information from the National Weather Service visit https://weather.gov/maf 44
2 follow-up statements
147 WWUS74 KMAF 180938 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 338 AM CST Fri Nov 18 2022 TXZ271-182300- /O.CON.KMAF.HW.W.0044.221119T0200Z-221119T0900Z/ Guadalupe and Delaware Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 338 AM CST Fri Nov 18 2022 /238 AM MST Fri Nov 18 2022/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 PM CST /7 PM MST/ THIS EVENING TO 3 AM CST /2 AM MST/ SATURDAY... * WHAT...Northeast winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...Guadalupe Pass. * WHEN...From 8 PM CST /7 PM MST/ Friday to 3 AM CST /2 AM MST/ Saturday. * IMPACTS...Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ For more information from the National Weather Service visit https://weather.gov/maf
152 WWUS74 KMAF 181735 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 1135 AM CST Fri Nov 18 2022 TXZ271-181845- /O.CAN.KMAF.HW.W.0044.221119T0200Z-221119T0900Z/ Guadalupe and Delaware Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 1135 AM CST Fri Nov 18 2022 /1035 AM MST Fri Nov 18 2022/ ...HIGH WIND WARNING IS CANCELLED FOR GUADALUPE PASS... High winds are no longer expected tonight through Guadalupe Pass.. $$ For more information from the National Weather Service visit https://weather.gov/maf
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Nov 17, 5:24 PM CST, 2 hours 4 minutes earlier.
Area forecast discussion, Nov 17, 5:24 PM CST, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
524 PM CST Thu Nov 17 2022
...New AVIATION...
.SHORT TERM...
(This afternoon through Sunday night)
Issued at 205 PM CST Thu Nov 17 2022
Early this AM a sprawling 1051 mb Arctic anticyclone was located
across the Canadian Provinces of British Columbia and Alberta with
single digit and subzero temps. Thru today the cold air will hug the
lee of the nrn Rocky Mtns as it slides swd with the leading edge
near the Panhandle by 00Z/Fri. Said front will accelerate swd
overnight as a 5mb 3hr isallobaric high in its wake. Even though the
assocd ne wind shift be very near the I-20 Corridor by 12Z Fri the
deeper/colder air will lag back some. Of course it is always
difficult to fcst highs in these cases, however it is safe to say
high temps on Fri will be well below normal with highs of 35-45 from
nrn CWFA to I-20, respectively, highs 45-55 to the s. By early Fri
evening isentropic ascent will have developed and the column will
saturate from just above surface thru 775mb or about 4.6kft AGL
across the PB. The saturated column will be below 0C, but only as
cold as -3C, by around 03Z/Fri. Most lift will be focused in the
lower levels, thus freezing precip favored in form or -FZDZ, FZFG,
or -FZRA, since no ice will be introduced from aloft, per NAMBUFR
soundings. Light precip will likely result and by 12Z/Sat, if not
before, light ice accumulations will be possible, especially PB. In
SE NM and Trans Pecos column is not quite as saturated or cold?
However, in those areas the upslope component is obviously more
pronounced. Thermal profile is a little more complicated there as
the air below 4kft will still be above 0C, thus favoring the e slope
of mtns above 4-4.5kft from the GDP to the Davis Mtns for -FZDZ and
FZFG. The concern on those e slope is duration, -FZDZ/FZFG could
extend into early Mon AM. Noting that GFS is warmer with 85h temps
than NAM12, a typical bias of GFS, thus we not placing much stock in
those warmer temps. Meanwhile drier air will arrive in the PB Sat PM
and potential for -FZDZ/FZDZ will come to an end. High temps on Sat
will not get out of the M30s in most area, exception nrn tier of
CWFA and far s-sw reaches of the CWFA where high 40-45 are expected.
Cold air will be banked up against the mtns into Sun AM, maybe even
the afternoon, and seem likely that -FZDZ/FZFG will persist. Davis-
Chisos seems little more favored than GDP, but hard to commit to
that ATTP. Still cold Sun PM with highs generally 35-45, except
colder e slopes of mtns. All in all we see this as a low/light
precip case with moderate impacts across PB and moderate to high
impact across the slopes of mtns. Mid-level prolongs wintry precip
potential across the Trans Pecos. Question is what do we do about
it? We are inside the window issuance for an impact based advisory
product, i,e,. winter wx advisory for the PB late Fri night/early
Sat AM and Trans Pecos Mtns later Sat, but parts of the Trans Pecos
could extend into Sun. Lows Sat AM will need to be trended down a
few degrees and probably highs on Sat as well. We have had events
like this in past where light ice accumulates in a stealthy manner
causing problems and this being the 1st case of wintry wx of the
season we think in prudent to issue an advisory. For now we will
issue advisory for PB/Lea Co 06Z-18Z Sat. As for the Trans Pecos
they are just outside of advisory window with advisory conditions
most likely later Sat-Sun morning. Additional changes to advisory
are likely in upcoming forecast next day or so.
&&
.LONG TERM...
(Monday through Wednesday)
Issued at 205 PM CST Thu Nov 17 2022
As we head into the work week, temperatures will begin to slowly
warm weak ridging aloft slowly transitions to zonal flow aloft and
southerly flow increases at the surface. By mid week, expect high
temperatures in the 60s and low 70s ahead of the next cold front,
potentially arriving Thanksgiving Day.
&&
.AVIATION...
(00Z TAFS)
Issued at 502 PM CST Thu Nov 17 2022
VFR conditions and mainly light southeasterly winds continue for
much of the TAF period. A cold front arrives from the north early
tomorrow morning. Current forecast has a northernly wind shift at
HOB and CNM between 08-09Z, INK and MAF around 11Z, PEQ at 13Z,
and FST at 15Z. Winds may become slightly elevated to around 15kts
or so behind the cold front. MVFR ceilings are expected to begin
to fill in behind the front. At this time HOB and CNM have the
best chance of seeing these lower ceilings between 13-15Z.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 30 44 25 42 / 0 0 10 20
Carlsbad 28 40 27 39 / 0 0 10 20
Dryden 33 52 36 42 / 0 0 20 20
Fort Stockton 34 54 30 40 / 0 0 20 20
Guadalupe Pass 32 41 27 35 / 0 0 10 10
Hobbs 26 40 24 42 / 0 0 10 20
Marfa 26 56 26 37 / 0 0 10 10
Midland Intl Airport 30 46 27 39 / 0 0 20 20
Odessa 31 46 28 40 / 0 0 20 20
Wink 29 49 28 40 / 0 0 10 20
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Winter Weather Advisory from midnight Friday night to noon CST
Saturday for Andrews-Borden-Crane-Dawson-Ector-Gaines-
Glasscock-Howard-Loving-Martin-Midland-Mitchell-Reagan-
Scurry-Upton-Ward-Winkler.
NM...Winter Weather Advisory from 11 PM Friday to 11 AM MST Saturday
for Central Lea County-Southern Lea County.
&&
SHORT TERM...49
LONG TERM....27
AVIATION...91Hazardous weather outlook, Nov 17, 2:03 PM CST, 5 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 203 PM CST Thu Nov 17 2022 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-182015- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 203 PM CST Thu Nov 17 2022 /103 PM MST Thu Nov 17 2022/ This Hazardous Weather Outlook is for southeast New Mexico, southwest Texas and western Texas. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A light wintry mix is possible across much of the area late Friday into Saturday. Areas of freezing fog and freezing drizzle may develop late Saturday night through Sunday morning, mainly near the mountain regions. Although precipitation amounts looks to be light, impacts could be fairly moderate. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
Nearby
High Wind Warnings in Texas, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.